MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Model Number VBC101002A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: during treatment of a brachio-basilic arteriovenous fistula in the patient's right arm, angioplasty was performed due to stenosis.The gore® viabahn® endoprosthesis was then placed at the treatment site.Deployment was started and as the deployment line was pulled, the physician stated the deployment line got caught on something and would not release.The device did not expand at the intended location of the stenosis.When the device was being removed over the wire the device started expanding without the deployment line being pulled.The expanded device was removed by hand as it was at or near the access site.A new device was used to complete the procedure with good results and no adverse outcome for the patient.
 
Additional Manufacturer Narrative
H6.Code 213: review of device manufacturing record history confirmed device met pre-release specifications.H6.Product evaluation results state the entire device was returned with the endoprosthesis separated.Deployment was attempted.The deployment line did not break, but the end appearance is consistent with the report of it getting caught.The proximal end of the endoprosthesis sustained delamination, in-folding, and stent wire damage.This is consistent with the complaint description indicating the endo was removed manually.The manufacturing records were reviewed, and the device lot met all pre-release specifications.G4.Pma/510(k) number was corrected.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11682752
Report Number2017233-2021-01868
Device Sequence Number3071266
Product Code PFV
UDI-Device Identifier00733132623617
UDI-Public00733132623617
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Model NumberVBC101002A
Device Catalogue NumberVBC101002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight73 KG